MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER
Model Number RI-2
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The rapid infuser and associated disposable set were returned for investigation.The disposable set showed evidence of high temperature damage as reported, however, no problems were detected with the hardware; the rapid infuser performed according to specification upon receipt.It was reported that hartmann's solution was in use at the time of the incident.The use of lactated ringer's and other calcium-containing solutions is contraindicated, as adding calcium to citrated blood will compromise the anticoagulants in the blood and promote clotting, which can lead to clot formation inside the heat exchanger.If clotting occurs and blocks blood flow, the stainless steel rings inside the heat exchanger will become overheated and cause an over temperature/overheating issue.A warning statement, "do not mix lactated ringer's or other solutions containing calcium with citrated blood products," is provided in the operator's manual, in the quick reference guide, and on a label affixed to the rapid infuser itself.The manufacturing and repair records for this serial number were reviewed and no anomalies were identified.It was reported that there was no injury to the patient.Belmont will continue to monitor, and trend similar reports of this nature, and take further action if required.Should additional information become available, a supplemental report will be provided.
 
Event or Problem Description
Belmont medical technologies' distributor received a complaint from the user facility and reported the following, "belmont ri-2, was prepped for use by perfusion team.Alarm was raised when smoke came from device.Disposable set melted in unit.Verbal confirmation was provided by the reporting customer that hartmann's solution was being used in the device at the time of the incident.".

Brand Name
THE BELMONT RAPID INFUSER
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
MDR Report Key10915164
Report Number1219702-2020-00110
Device Sequence Number11567223
Product Code LGZ
UDI-Device Identifier00896128002817
UDI-Public(01)00896128002817
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRI-2
Device Catalogue Number903-00039A-UK
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2020
Initial Report FDA Received Date11/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1